Alert archive / New York / Flash Flood Warnings in 2015

Flash Flood Warning 26, NWS Binghamton, NY

August 18, 2015Steuben County, New York

NWS Binghamton, NY issued this flash flood warning at Aug 18, 2015, 6:05 PM EDT for Steuben County, New York. It was in force for 115 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2015, 6:05 PM EDT (22:05 UTC)
Expired
Aug 18, 2015, 8:00 PM EDT
In force
115 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Steuben County, NY

The radar

The Binghamton radar (KBGM), 121 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 7:00 PM EDTFLASH FLOOD1 Nne Avoca, NYDITCHES AND CULVERTS WASHED OUT ON WAGNER HILL RD. 3.75 INCHES OF RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WGUS51 KBGM 182205
FFWBGM
NYC101-190000-
/O.NEW.KBGM.FF.W.0026.150818T2205Z-150819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
605 PM EDT TUE AUG 18 2015

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL STEUBEN COUNTY IN CENTRAL NEW YORK...

* UNTIL 800 PM EDT
    
* AT 600 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO AND A HALF INCHES OF 
  RAIN HAVE ALREADY FALLEN IN SOME LOCATIONS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BATH...CANISTEO...HOWARD...AVOCA...KANONA...PRATTSBURG...WEST 
  CAMERON...AND WHEELER. SOME CREEKS TO WATCH OUT FOR INCLUDE SALMON 
  CREEK...CAMPBELL CREEK...COLONEL BILLS CREEK AND FIVEMILE CREEK 
  AMONG OTHERS.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4258 7739 4257 7723 4221 7740 4214 7758
      4223 7764

$$

JAB
2 follow-up statements
679 
WGUS71 KBGM 182310
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
710 PM EDT TUE AUG 18 2015

NYC101-190000-
/O.CON.KBGM.FF.W.0026.000000T0000Z-150819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEUBEN NY-
710 PM EDT TUE AUG 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL STEUBEN COUNTY...

AT 704 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN WERE CONTINUING ACROSS THE WARNED AREA. 

THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAIN AT TIMES WITH 
ADDITIONAL RAINFALL UP TO AN INCH LIKELY IN LOCALIZED AREAS THROUGH 
8 PM. BETWEEN 2 TO 3 INCHES OF RAIN HAD ALREADY FALLEN SINCE EARLIER 
THIS AFTERNOON. 

WE ARE UNAWARE OF ANY SIGNIFICANT FLOODING AT THIS TIME... 
HOWEVER...STREAMS WILL CONTINUE TO RESPOND TO THE EARLIER RAIN OVER 
THE NEXT HOUR. IF YOU LIVE NEAR THE FOLLOWING STREAMS AND CREEKS... 
YOU SHOULD BE ON THE LOOKOUT FOR RAPID FLOODING. SALMON CREEK... 
COLONEL BILLS CREEK AND CAMPBELL CREEK. STREET FLOODING IN VILLAGES 
IS ALSO LIKELY IN THE AREA.
 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BATH... 
CANISTEO...HOWARD...AVOCA...KANONA...PRATTSBURG...WEST CAMERON...AND 
WHEELER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4258 7739 4257 7723 4221 7740 4214 7758
      4223 7764

$$

JAB
585 
WGUS71 KBGM 182358
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
758 PM EDT TUE AUG 18 2015

NYC101-190005-
/O.EXP.KBGM.FF.W.0026.000000T0000Z-150819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEUBEN NY-
758 PM EDT TUE AUG 18 2015

...THE FLASH FLOOD WARNING FOR CENTRAL STEUBEN COUNTY WILL EXPIRE AT
800 PM EDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A SIGNIFICANT THREAT. THERE MAY BE AREAS OF STANDING WATER 
AROUND THE AREA...AND SMALL STREAMS MAY CONTINUE TO RISE OVER THE 
NEXT COUPLE HOURS...BUT SEVERE FLASH FLOODING IS NO LONGER LIKELY. 
THE COHOCTON RIVER SHOULD COME UP A FOOT OR TWO TONIGHT.

LAT...LON 4258 7739 4257 7723 4221 7740 4214 7758
      4223 7764

$$

JAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:50 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Aug 18, 2:50 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 PM EDT TUE AUG 18 2015

.SYNOPSIS...
A SERIES OF UPPER-LEVEL DISTURBANCES, WILL BRING HIT AND MISS
THUNDERSTORMS THIS AFTERNOON AND EVENING AND AGAIN WEDNESDAY MAINLY
DURING THE AFTERNOON AND EARLY EVENING. MUCH OF THIS TIME FRAME,
THOUGH, SHOULD BE RAIN- FREE, WITH WARM, HUMID SUMMER-TIME
CONDITIONS PERSISTING. AN APPROACHING COLD FRONT, WILL BRING A
VERY HIGH CHANCE OF SHOWERS AND STORMS, BY LATER THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE
REGION WITH MODERATE TO HEAVY RAINFALL. TEMPS OUTSIDE OF THE
SHOWERS HAVE REACHED THE UPPER 80S AND LOWER 90S WITH
UNCOMFORTABLE DEWPTS IN THE MID 60S TO NEAR 70. CONVECTIVE
ACTIVITY WILL DROP OFF AFTER SUNSET...WITH LITTLE TO NO ACTIVITY
EXPECTED SHORTLY AFTER MIDNIGHT AT THE LATEST. STICKY AND MUGGY
NIGHT WITH LOWS STRUGGLING TO DROP INTO THE MID TO UPPER 60S FOR
MANY...SOME LOW LEVEL CLOUDS LIKELY SHOULD LIMIT FOG TO VERY PATCHY
AT BEST IN FOG PRONE AREAS.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
DECENT MODEL AGREEMENT THROUGH THE PERIOD WILL ALLOW FOR ABOVE
AVERAGE CONFIDENCE IN THE FORECAST. MOSTLY CLOUDY WITH SOME PEAKS
OF SUN...TEMPS REMAIN ABOVE NORMAL WITH HIGH DEWPTS REMAINING IN
THE MID TO UPPER 60S. SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP
IN THE AFTERNOON/EVENING...SCATTERED...WITH HEAVY RAINFALL STILL
POSSIBILITY AS PWATS REMAIN IN THE 1.5 TO 2 INCH RANGE. ACTIVITY
SHOULD LESSEN OVERNIGHT INTO THURSDAY. THE COLD FRONT WILL WORK
ITS WAY INTO THE REGION ON THURSDAY...SHOWERS AND THUNDERSTORMS
WILL BE MOST LIKELY IN THE LATE AFTERNOON THROUGH OVERNIGHT HOURS.
HEAVY RAINFALL STILL POSSIBLE ALONG AND AHEAD OF THE FRONT WITH
PWATS REMAINING NEARLY 2 STD DEV ABV NORMAL. NOT LOOKING FOR
SEVERE...JUST HEAVY RAIN THREAT WITH POSSIBLE FLASH FLOODING.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
330 AM UPDATE...

A FRONT WILL BE IN THE PROCESS OF CLEARING OUR AREA EARLY FRIDAY,
WITH DRIER WEATHER BUILDING IN DURING THE DAY. HIGH PRESSURE WILL
CONTROL OUR WEATHER FRIDAY NIGHT INTO SATURDAY, MAKING FOR A NICE
START TO THE WEEKEND. MODEL TRENDS CONTINUE TO POINT TO MORE
CLOUDS AND PERHAPS EVEN SOME SHOWERS BY SUNDAY ESPECIALLY ACROSS
NEPA AND THE CATSKILLS. THE PATTERN WILL BE ONE OF A HOLDING
PATTERN AS THE MOISTURE ASSOCIATED WITH THE FRONT MENTIONED ABOVE
GETS HELD UP BY AN AREA OF LOW PRESSURE OVER THE ATLANTIC. THE
PERSISTENT FLOW AROUND THIS LOW WILL PUSH MOISTURE BACK TO THE
WEST SATURDAY NIGHT INTO SUNDAY. THE 0Z GFS BRINGS CLOUDS AND
SHOWERS TO THE ENTIRE CWA SUNDAY, WITH THE EURO FARTHER EAST BUT
STILL HAS SHOWERS INTO OUR EASTERN FORECAST AREA. GIVEN AN
INHERITED DRY FORECAST FOR SUNDAY, I WANTED TO MAKE A GRADUAL
TREND TOWARD A MORE PESSIMISTIC FORECAST BY INCREASING CLOUDS
EVERYWHERE AND INCLUDING SHOWERS FOR NEPA AND CATSKILLS. WHATEVER
THE CASE SUNDAY A NEW COLD FRONT WILL KEEP SHOWERS AND EVEN
THUNDERSTORMS IN THE AREA FOR MONDAY.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
EXPECT SCATTERED SHOWERS WITH THE CHANCE OF THUNDERSTORMS FOR THIS
AFTERNOON. WE CONTINUE TO MENTION THE SHOWERS AND MVFR
RESTRICTIONS IN VIS FOR ALL SITES EXCEPT KAVP. HOWEVER WITH THE
EXCEPTION OF KRME, WHERE THUNDER IS CURRENTLY OCCURRING, THE
CHANCES OF THUNDER AFFECTING INDIVIDUAL TAF SITES IS JUST NOT
HIGH ENOUGH TO WARRANT INCLUSION IN TAFS. SHOWERS AND ANY STORMS
DIMINISH AROUND SUNSET.

EXPECT INCREASING MID LEVEL CLOUDINESS HEADING INTO TONIGHT. ALSO
GUIDANCE IS INDICATING POTENTIAL FOR A LOW STRATUS DECK TO SET UP
FROM THE SOUTH LATE TONIGHT INTO WEDNESDAY MORNING. AT THIS POINT
CONFIDENCE FOR ANY CIG RESTRICTIONS WITH THIS IS ONLY HIGH ENOUGH
TO WARRANT INCLUSION IN KAVP TAF WITH LOW VFR IN TAF FORECAST FOR
KBGM/KITH.

WINDS REMAIN LIGHT EXCEPT LOCALLY GUSTY IN ANY SHOWERS/STORMS.

.OUTLOOK...

WED PM...A FEW RESTRICTIONS IN SCT SHRA-TSRA
THU...EXPECT IFR- MVFR RESTRICTIONS IN MORE ORGANIZED SHRA-TSRA
WITH A FRONTAL PASSAGE THU-THU NGT.
FRI...MAINLY VFR.
SAT...MAINLY VFR.
SUN...MAINLY VFR.

&&

.HYDROLOGY...
CHC FOR SIGNIFICANT RAINFALL AMOUNT IN SHORT PERIODS OF TIME
ACROSS PORTIONS OF THE FINGER LAKES THIS AFTERNOON AND EARLY
EVENING WITH SLOW MOVING STORMS. PWATS NEARING 1.5 TO 2 INCHES
ALONG WITH NO CAP TO LIMIT CONVECTION AND SLOW MOVING STORMS AS
STEERING WINDS ARE RUNNING AROUND 10MPH...SOME TRAINING POSSIBLE
AS WELL. TRIED TO TARGET THE MAIN THREAT AREA...OTHER AREA MAY SEE
SHORT DURATION MODERATE TO HEAVY RAIN AS WELL...BUT THE WATCH AEA
IS THE MOST LIKELY AREA FOR TRAINING TO DEVELOP.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NYZ015>017-
     022.

&&

SYNOPSIS...ABS
NEAR TERM...ABS
SHORT TERM...ABS
LONG TERM...HEDEN
AVIATION...HEDEN/PCF
HYDROLOGY...ABS
Hazardous weather outlook, Aug 18, 10:44 AM EDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1044 AM EDT TUE AUG 18 2015

NYZ009-018-023>025-036-037-044>046-055>057-062-PAZ038>040-043-044-
047-048-072-191445-
NORTHERN ONEIDA-ONONDAGA-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
1044 AM EDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER MUCH OF
THE REGION THIS AFTERNOON AND EVENING. SOME MAY CONTAIN HEAVY
DOWNPOURS...WHICH COULD LEAD TO ISOLATED FLASH
FLOODING...ESPECIALLY ACROSS PORTIONS OF THE FINGER LAKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
WEDNESDAY AFTERNOON AND EVENING. SOME MAY AGAIN CONTAIN HEAVY
DOWNPOURS...WHICH COULD LEAD TO ISOLATED FLASH FLOODING.

SHOWERS AND STORMS WILL BECOME MORE LIKELY BY LATER THURSDAY...AS
A COLD FRONT SLOWLY APPROACHES. HEAVY RAINFALL IS AGAIN A
POSSIBILITY...WHICH MAY RESULT IN ISOLATED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ015>017-022-191445-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-
1044 AM EDT TUE AUG 18 2015

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER MUCH OF
THE REGION THIS AFTERNOON AND EVENING. SOME MAY CONTAIN HEAVY
DOWNPOURS...WHICH COULD LEAD TO ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
WEDNESDAY AFTERNOON AND EVENING. SOME MAY AGAIN CONTAIN HEAVY
DOWNPOURS...WHICH COULD LEAD TO ISOLATED FLASH FLOODING.

SHOWERS AND STORMS WILL BECOME MORE LIKELY BY LATER THURSDAY...AS
A COLD FRONT SLOWLY APPROACHES. HEAVY RAINFALL IS AGAIN A
POSSIBILITY...WHICH MAY RESULT IN ISOLATED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 18, 3:23 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
323 PM EDT TUE AUG 18 2015

NYZ009-037-181945-
SOUTHERN ONEIDA NY-NORTHERN ONEIDA NY-
323 PM EDT TUE AUG 18 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ONEIDA COUNTY  ...

* AT 322 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR CAMDEN...MOVING NORTHEAST AT 15 MPH.

* SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
  STORM.

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  CAMDEN AND BLOSSVALE AROUND 335 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING OF POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4341 7549 4329 7559 4316 7572 4321 7584
      4325 7587 4332 7587 4332 7588 4348 7582
TIME...MOT...LOC 1922Z 212DEG 13KT 4331 7580

PCF
Special weather statement, Aug 18, 3:38 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 PM EDT TUE AUG 18 2015

NYZ015-022-182015-
YATES NY-STEUBEN NY-
338 PM EDT TUE AUG 18 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL STEUBEN AND
NORTHWESTERN YATES COUNTIES  ...

* AT 337 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR PRATTSBURG...OR 17 MILES EAST OF DANSVILLE...MOVING NORTH AT
  25 MPH.

* SMALL HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  ITALY AROUND 355 PM EDT.
  POTTER...MIDDLESEX AND VINE VALLEY AROUND 410 PM EDT.
  RUSHVILLE AROUND 415 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4258 7743 4258 7737 4267 7737 4267 7736
      4273 7734 4276 7731 4276 7722 4274 7710
      4243 7733 4247 7747
TIME...MOT...LOC 1937Z 201DEG 24KT 4251 7737

JAB
Special weather statement, Aug 18, 4:01 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
401 PM EDT TUE AUG 18 2015

NYZ018-182030-
ONONDAGA NY-
401 PM EDT TUE AUG 18 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ONONDAGA COUNTY  ...

* AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER PLAINVILLE...OR NEAR NEW YORK THRUWAY EXIT 40...MOVING NORTH
  AT 15 MPH.

* SMALL HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  PLAINVILLE AROUND 410 PM EDT.
  LYSANDER AROUND 425 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4309 7640 4309 7650 4311 7649 4311 7647
      4313 7648 4322 7648 4323 7647 4323 7634
TIME...MOT...LOC 2001Z 183DEG 13KT 4313 7647

JAB
Special weather statement, Aug 18, 4:26 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
426 PM EDT TUE AUG 18 2015

NYZ015-182115-
YATES NY-
426 PM EDT TUE AUG 18 2015

...LOCALLY HEAVY RAINFALL WILL AFFECT NORTHEASTERN YATES COUNTY...

* AT 424 PM EDT...DOPPLER RADAR INDICATED LOCALLY HEAVY RAINFALL
  ACROSS PARTS OF NORTHEASTERN YATES COUNTY.

* HEAVY RAINFALL OF 1 TO 2 INCHES OVER THE NEXT HOUR COULD CAUSE
  LOCALIZED MINOR FLOODING AND PONDING OF ROADS AND POOR DRAINAGE
  AREAS.

* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
  PENN YAN...BENTON...DRESDEN...MAYS MILLS...KEUKA PARK...BLUFF
  POINT...FERGUSON CORNERS...HIMROD...MILO CENTER...PORTER CORNER...
  YATESVILLE...CROSBY...BELLONA...AND KEUKA LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE TRAVELING...BE ESPECIALLY ALERT WHEN NEAR CREEKS...
STREAMS...AND IN LOW-LYING TYPICAL FLOOD PRONE AREAS. DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD OR PASS BARRIERS THAT LAW
ENFORCEMENT OFFICIALS MAY HAVE PUT UP TO INDICATE CLOSED OR BLOCKED
ROADS FROM HIGH WATER.

&&

LAT...LON 4276 7714 4276 7695 4274 7694 4273 7694
      4270 7692 4266 7690 4254 7690 4254 7714
TIME...MOT...LOC 2024Z 183DEG 0KT 4262 7702

JAB
Special weather statement, Aug 18, 4:43 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
443 PM EDT TUE AUG 18 2015

NYZ015-016-182115-
SENECA NY-YATES NY-
443 PM EDT TUE AUG 18 2015

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SENECA AND
NORTHEASTERN YATES COUNTIES  ...

* AT 442 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER DRESDEN...OR 7 MILES NORTHEAST OF PENN YAN...MOVING NORTH AT
  30 MPH.

* SMALL HAIL...VERY HEAVY RAIN AND STRONG WIND GUSTS WILL BE
  POSSIBLE WITH THIS STORM.

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  ROMULUS AROUND 450 PM EDT.
  SENECA FALLS AND WATERLOO AROUND 515 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4276 7699 4277 7697 4277 7698 4287 7698
      4287 7696 4293 7696 4289 7673 4263 7688
      4266 7700
TIME...MOT...LOC 2042Z 195DEG 25KT 4271 7693

JAB
Special weather statement, Aug 18, 5:21 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
521 PM EDT TUE AUG 18 2015

NYZ022-182200-
STEUBEN NY-
521 PM EDT TUE AUG 18 2015

...LOCALLY HEAVY RAINFALL WILL AFFECT WESTERN STEUBEN COUNTY...

* AT 518 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH LOCALLY
  HEAVY RAINFALL ACROSS PARTS OF WESTERN STEUBEN COUNTY.

* HEAVY RAINFALL IS LIKELY...AND COULD CAUSE LOCALIZED MINOR
  FLOODING OF ROADS AND POOR DRAINAGE AREAS. THESE STORMS WILL BE
  SLOWLY MOVING NORTH OVER THE NEXT COUPLE HOURS INTO AREAS THAT SAW
  HEAVY RAINFALL EARLIER THIS AFTERNOON...INCLUDING FIVEMILE
  CREEK...COLONEL BILLS CREEK...SALMON CREEK AND PARTS OF THE
  COHOCTON RIVER.

* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
  BATH...CANISTEO...WOODHULL...HOWARD...JASPER...AVOCA...CAMERON...
  COHOCTON...GREENWOOD...PRATTSBURG...KANONA...WEST CAMERON...
  HASKINVILLE...WHEELER...ATLANTA...NORTH CAMERON...
  AND CAMERON MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
DEVELOP INTO MORE SERIOUS FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4258 7749 4258 7728 4257 7725 4207 7735
      4212 7773
TIME...MOT...LOC 2118Z 180DEG 0KT 4225 7745

JAB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 10:43 AM EDTFlash Flood WatchBGMCayuga, Seneca, Steuben, Yates10 hr
Aug 18, 1:46 PM EDTSpecial Weather StatementBGMOneida59 min
Aug 18, 2:33 PM EDTSpecial Weather StatementBGMOnondaga12 min
Aug 18, 3:23 PM EDTSpecial Weather StatementBGMOneida22 min
Aug 18, 3:38 PM EDTSpecial Weather StatementBGMYates37 min
Aug 18, 4:01 PM EDTSpecial Weather StatementBGMCayuga29 min
Aug 18, 4:26 PM EDTSpecial Weather StatementBGMYates49 min
Aug 18, 4:43 PM EDTSpecial Weather StatementBGMSeneca32 min
Aug 18, 5:21 PM EDTSpecial Weather StatementBGMSteuben39 min
Aug 18, 6:06 PM EDTSpecial Weather StatementBGMOneida39 min
Aug 18, 6:17 PM EDTSpecial Weather StatementBGMChenango43 min

Nearby

Flash Flood Warnings in New York, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.